Tecfidera

A board to discuss future MS therapies in early stage (Phase I or II) trials.

Tecfidera

Postby KClay » Thu May 02, 2013 7:32 am

I have just started Tecfidera after four years on Avonex. The side effects of Avonex never let up. I'd love to get in touch with anyone else who is taking Tecfidera. So far, I'm doing very well--but I'm still on half doses. Next week I start full doses.
Kelley
User avatar
KClay
Getting to Know You...
 
Posts: 19
Joined: Mon May 17, 2010 2:00 pm
Location: Texas

Advertisement

Re: Tecfidera

Postby MsMarie » Thu May 02, 2013 6:32 pm

I'm starting Tecfidera today - about to take my first pill. I am newly diagnosed, have never taken any other medication before.
MsMarie
Newbie
 
Posts: 2
Joined: Thu May 02, 2013 6:28 pm

Re: Tecfidera

Postby irboxer » Fri May 03, 2013 11:23 am

I started Tecfedira Wed night. My full dose will start next Wed. Only side effect I'm feeling is itchiness, otherwise fine.
irboxer
Newbie
 
Posts: 3
Joined: Fri May 03, 2013 11:16 am

Re: Tecfidera

Postby Froggie » Fri May 03, 2013 9:25 pm

Has your insurance covered Tecfidera? I'm on Medicare and they have not included it yet on their formulary. Ugh! More bureaucracy to wade through.

Glad to hear the side effects aren't terrible. I've been on Rebif for 3 years and have battled the dreaded flu-like symptoms for too long.
User avatar
Froggie
Family Elder
 
Posts: 118
Joined: Thu Apr 15, 2010 2:00 pm
Location: Ohio

Re: Tecfidera

Postby NHE » Sat May 04, 2013 1:42 am

MsMarie & irboxer,
Welcome to ThisIsMS. Thanks for joining. I'm certain that many of the regular readers here look forward to hearing about your experiences with Tecfidera.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3400
Joined: Sat Nov 20, 2004 3:00 pm

Re: Tecfidera

Postby KClay » Sat May 04, 2013 6:39 am

My insurance covered me for the new drug. I'm so sorry you're having problems. I had to jump through several hoops to get started on Tecfidera. The flu symptoms of avonex had be in bed about 36 every week. I felt horrible. So far this seems to be much better. And according to what I'm reading, Tecfidera is much more effective.
Kelley
User avatar
KClay
Getting to Know You...
 
Posts: 19
Joined: Mon May 17, 2010 2:00 pm
Location: Texas

Re: Tecfidera

Postby Loriyas » Sat May 04, 2013 10:55 am

Biogen Idec will work with you to get Tecfidera to you. Contact them if you are interested.
Loriyas
Family Elder
 
Posts: 598
Joined: Sun Apr 02, 2006 2:00 pm
Location: Naples, FL

Re: Tecfidera

Postby MarketingMaven » Sat May 04, 2013 4:20 pm

I've been taking for almost 3 weeks, terrible flushing side effects over face, neck, chest, forearms. It s lessening a bit, hope it eventually goes away. I had been successfully on Rebif but don't miss the shots.
MarketingMaven
Newbie
 
Posts: 7
Joined: Thu Apr 18, 2013 12:25 pm

Re: Tecfidera

Postby CureOrBust » Sat May 04, 2013 4:51 pm

Is the flushing visual or a feeling or both? Have you had a B3 flush? could you compare?
User avatar
CureOrBust
Family Elder
 
Posts: 2926
Joined: Wed Jul 27, 2005 2:00 pm
Location: Sydney, Australia

Re: Tecfidera

Postby KClay » Sat May 04, 2013 7:07 pm

I had flushing with first dose. I was red and itchy all over--even my feet!! Lasted about an hour. Since that dose, I can't tell I've taken anything. I was itchy last night-- no redness, just itchy.
Kelley
User avatar
KClay
Getting to Know You...
 
Posts: 19
Joined: Mon May 17, 2010 2:00 pm
Location: Texas

Re: Tecfidera

Postby MarketingMaven » Sun May 05, 2013 2:56 pm

CureorBust - flushing looks like a really bad sunburn, I feel like my face is hot, but it sent to the touch. What's odd is I get flushing every morning after my pill, but never in the evening.
MarketingMaven
Newbie
 
Posts: 7
Joined: Thu Apr 18, 2013 12:25 pm

Re: Tecfidera

Postby EffEmEss » Mon May 06, 2013 10:11 am

Biogen Idec is very generous with their minimal co-pay assistance program. Easy process. I completed it for Tysabri and then decided to wait for Tecfidera. Will begin Tecfidera in the next couple weeks.

Good luck with Tecfidera!
User avatar
EffEmEss
Newbie
 
Posts: 1
Joined: Thu Feb 28, 2013 11:41 am

Re: Tecfidera

Postby Froggie » Mon May 06, 2013 7:58 pm

Thanks for the insurance input. If I did not have insurance or not on Medicare, I would qualify for the assistance program offered by Biogen Idec. Since Tecfidera is so new, my neurologist's office said they have received a ton of calls from insurance companies for approval. I had a similar problem with the Rebif. I hate having to wait for Medicare to add it to their formulary, but I may have to. Welcome to big government!
User avatar
Froggie
Family Elder
 
Posts: 118
Joined: Thu Apr 15, 2010 2:00 pm
Location: Ohio

Re: Tecfidera

Postby CureOrBust » Tue May 07, 2013 12:19 am

KClay wrote:I had flushing with first dose. I was red and itchy all over--even my feet!! Lasted about an hour. Since that dose, I can't tell I've taken anything. I was itchy last night-- no redness, just itchy.
That sounds exactly like a niacin flush to me. If it is, be careful about taking a hot shower just after the flushing has died down. That triggers big-time itchiness for me.
MarketingMaven wrote:flushing looks like a really bad sunburn, I feel like my face is hot, but it sent to the touch. What's odd is I get flushing every morning after my pill, but never in the evening.
If it is like a niacin flush, then the empty stomach when you wake up may have something to do with it. If you can take it with or after a meal, maybe try that.
User avatar
CureOrBust
Family Elder
 
Posts: 2926
Joined: Wed Jul 27, 2005 2:00 pm
Location: Sydney, Australia

Re: Tecfidera

Postby MsMarie » Sat May 11, 2013 6:47 pm

It's been a little over a week, and have started the full dose. Havent experienced any side effects, and no problem doing strenuous hiking/climbing. Insurance covered most of the cost, and Biogen helped out with the rest so it's only $10/month.
MsMarie
Newbie
 
Posts: 2
Joined: Thu May 02, 2013 6:28 pm

Next

Return to Drug Pipeline

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service